What should I do about dandruff?
I have never had dandruff in the 23 years I've been alive. However, I got out of the shower and combed my hair two days ago and noticed a head full of dandruff. It's not very obvious when my hair is dry, but it is everywhere when my hair is wet. My scalp isn't itchy at all. This happened last night and tonight. No change in diet or shampoo. The only change is that I received the Depo Provera shot 4 days. What is wrong with me and what should I do?
I recommend that you discuss your concern with your doctor. It is common for medications that people take to affect their skin. Hormonal contraception is one of the most common medications to affect the entire body, as it can cause other hormones and chemicals to become more or less available in the blood stream. One possible reason for increasing dryness in the skin after starting a new medication can have to do with the way that the birth control pills and other hormonal contraception can temporarily increase the amount of free thyroid hormone in the blood stream. This can provide a temporary burst of energy as well, but the body will usually regulate rapidly and all of the current symptoms that are present will usually resolve. If these symptoms persist, then it will be important for you to discuss the side effects with the doctor who is prescribing your birth control. For the short term, there are medications available, as well as over the counter hair products, that can help to reduce or eliminate dandruff. Speaking with your doctor is one good way to make sure that you are not missing something else, and he or she may also have some suggestions about your dandruff. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?